MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 10MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 10MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 10MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction surgery it was noticed that the flipcutter ii 10mm short (ar-1204as-100) with lot number 3201133523 shed metal residue.This was first noticed after the retrograde drilling of the femoral tunnel.Before drilling the tibial tunnel, the flipcutter was cleaned and the metal residue was noticed.The flipcutter mechanism was still fully functional and during surgery nothing out of the ordinary was done with the device.The surgery was continued with the same device and there were no further complications.There was no harm for patient, operator or third party.The surgery was finished successfully.It was not necessary to switch the surgical technique or do a second surgery.Update 08-apr-2024: no metal residue remain inside the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use.

Brand Name
FLIPCUTTER II, SHORT 10MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19072517
Report Number1220246-2024-01918
Device Sequence Number15159967
Product Code HWE
UDI-Device Identifier00888867004283
UDI-Public00888867004283
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLIPCUTTER II, SHORT 10MM
Device Catalogue NumberAR-1204AS-100
Device Lot Number3201133523
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer05/17/2025
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown